Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 200, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2009, 2:50 PM CDT for Jackson County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 13, 2009, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:16 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 13, 2:16 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EDT SAT JUN 13 2009 .SYNOPSIS... THE 18 UTC REGIONAL SURFACE ANALYSIS SHOWED A TROUGH FROM THE PIEDMONT THROUGH THE FL PANHANDLE...AND A HIGH PRESSURE SYSTEM CENTERED IN THE EASTERN GULF. SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS OUR FORECAST AREA IN THE UNSTABLE AIRMASS. VAPOR IMAGERY AND UPPER AIR DATA SHOWED MUCH OF THE SOUTHEAST U.S. UNDER NORTHWEST FLOW...WITH A RAGGED MCS PROPAGATING EAST SOUTHEASTWARD ACROSS CENTRAL AL AND GA...AND RIDGING OVER THE CENTRAL PLAINS. LOCAL RADAR DATA SHOW THAT THE 0-6 KM VERTICAL WIND SHEAR WAS ONLY AROUND 20 KT...WHICH IS LESS THAN FORECAST BY THE EARLIER NUMERICAL GUIDANCE. THUS ORGANIZED AND/OR ROTATING CELLS NOW APPEAR UNLIKELY...BUT STEEP THETA-E LAPSE RATES AND HIGH CAPE VALUES (2-3K J/KG) COULD STILL ALLOW A FEW STORMS TO BECOME MARGINALLY SEVERE ACROSS OUR REGION INTO THE EARLY EVENING HOURS...WITH SEVERE WET MICROBURSTS AND HAIL. && .SHORT TERM... (TONIGHT THROUGH TUESDAY) THE LATEST NUMERICAL GUIDANCE INDICATES THAT THE 500 MB RIDGING (CURRENTLY OVER THE CENTRAL PLAINS) WILL SPREAD EASTWARD THROUGH TUESDAY...THUS LARGE SCALE FORCING FOR THUNDERSTORMS WILL BE NON-EXISTENT. DEEP LAYER MOISTURE IS FORECAST TO DECREASE TONIGHT AND SUNDAY...SO RAIN IS UNLIKELY. A MODEST RETURN OF MOISTURE IS EXPECTED MONDAY...SO NEAR-CLIMO POP (AROUND 30 PERCENT) IS IN ORDER. ANOTHER DECREASE IN RAIN CHANCES IS EXPECTED TUESDAY AS MOISTURE ONCE AGAIN DECREASES. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE PERIOD...WITH HIGHS REACHING THE UPPER 90S AT SOME INLAND LOCATIONS MONDAY AND TUESDAY. .LONG TERM... (TUESDAY NIGHT THROUGH NEXT SATURDAY) STRONG RIDGE ALOFT IS FORECAST TO REMAIN IN PLACE ACROSS THE SOUTHERN PLAINS THROUGH MUCH OF THE EXTENDED PERIOD. RIDGE AXIS WILL EXTEND WEST FROM THE HIGH ACROSS THE NORTHERN GULF COAST. LAST FEW MODEL RUNS KEEP THE RIDGE AXIS MORE FIRMLY IN PLACE INTO THE SOUTHEASTERN STATES...WHICH KEEPS THE COOLER SFC HIGH PRESSURE FROM BUILDING DOWN THE EASTERN SEABOARD. WITH THE FORECAST SETUP...THE LOW LEVEL FLOW IS EXPECTED TO REMAIN OUT OF THE WEST. RESULTING WEATHER WILL BE HOT AND MOSTLY DRY...WITH POPS BELOW CLIMO. DEPENDING ON THE EXACT STRENGTH AND POSITION OF THE HIGH PRESSURE RIDGE...AFTERNOON TEMPERATURES MAY APPROACH 100 DEGREES A FEW DAYS NEXT WEEK. && .AVIATION... EXPECT TSRA ACTIVITY TO PUSH SOUTHEAST ACROSS OUR AREA THIS AFTERNOON WITH BETTER CHANCES FROM DHN TO ABY AND VLD. NO SIGNIFICANT RESTRICTIONS TONIGHT BUT SOME MVFR CONDITIONS POSSIBLE WITH LIGHT FOG AND LOW CEILINGS. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE WITH A WEAK PRESSURE PATTERN IN PLACE. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 95 72 97 73 / 20 20 10 30 20 PANAMA CITY 76 90 77 93 78 / 20 20 10 30 20 DOTHAN 74 96 75 98 76 / 20 20 10 30 20 ALBANY 72 94 72 96 74 / 20 10 10 30 20 VALDOSTA 73 94 73 96 72 / 30 10 10 30 20 CROSS CITY 73 93 72 95 73 / 20 20 10 30 20 APALACHICOLA 75 92 75 94 76 / 20 10 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...CAMP AVIATION...GOREE REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 13, 3:44 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 AM EDT SAT JUN 13 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-140800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 444 AM EDT SAT JUN 13 2009 /344 AM CDT SAT JUN 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... DEEP LAYER HIGH PRESSURE WILL FORCE TEMPERATURES INTO THE MID 90S AGAIN THIS AFTERNOON AWAY FROM THE COAST. HEAT INDEX VALUES WILL APPROACH 100 DEGREES. THOSE WITH PLANNED OUTDOOR ACTIVITIES SHOULD ALSO TAKE PROTECTIVE ACTION FROM PROLONGED SUN EXPOSURE...AS AN EXTREME LEVEL UV INDEX OF 11 IS FORECAST. SCATTERED THUNDERSTORMS ARE ANTICIPATED TO DEVELOP AND MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND INTENSE LIGHTNING. PORTIONS OF THE NORTHERN AND WESTERN FORECAST AREA HAVE BEEN OUTLOOKS FOR A SLIGHT RISK OF SEVERE WEATHER BY THE STORM PREDICTION CENTER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AFTERNOON TEMPERATURES WILL CLIMB INTO THE MIDDLE AND EVEN UPPER 90S AWAY FROM THE COAST THROUGH MUCH OF THE UPCOMING WORK WEEK. HEAT INDICES BETWEEN 100 AND 105 DEGREES CAN ALSO BE EXPECTED. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. THE BEST CHANCES FOR SEEING THE CONVECTIVE ACTIVITY WILL BE ACROSS THE EASTERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Jun 13, 2:27 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT SAT JUN 13 2009 GAZ142-143-155-156-132030- DECATUR-EARLY-MILLER-SEMINOLE- 327 PM EDT SAT JUN 13 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST DECATUR... SOUTHERN EARLY...SOUTHWEST MILLER AND NORTHEAST SEMINOLE COUNTIES... * UNTIL 430 PM EDT AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF DONALSONVILLE...MOVING SOUTHEAST AT 10 TO 15 MPH. THIS STORM WILL BE NEAR... DONALSONVILLE BY 345 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jun 13, 2:46 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 PM EDT SAT JUN 13 2009 FLZ019-028-132030- MADISON-TAYLOR- 346 PM EDT SAT JUN 13 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON AND TAYLOR COUNTIES... * UNTIL 430 PM EDT AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF PERRY...MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.